A drug eruption is rash or discoloration that occurs after you take some medications. Symptoms may look like poison ivy or measles. The rash is usually red or brown and can be slightly raised. You skin may also blister. Breakouts can occur anywhere on your body but are most common on your arms, shoulders, and back. The rash tends to appear three to seven days after you begin taking a medication, but it could start earlier or later.
Topical antibiotics such as Neosporin, Polysporin or Bacitracin frequently cause drug eruptions, but other types of medication can too. Antibiotics, anti-hypertensives, anti-depressants, and sulfur drugs can all cause a drug eruption.
How Are Drug Eruptions Treated?
Drug eruptions are fairly common – one of every 1,000 people experiences a drug eruption when taking medication. It’s impossible to know if a drug will cause an eruption, but the condition will improve when you stop taking the medication. However, if you must remain on the medicine to maintain your health, Dr. Agha can help control the drug eruption.